MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C003D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the specific number of devices (total qty involved) that failed during this procedure? the sales rep reported 6 devices.Status of product return: the device has been received and will be shipped.Please check rmao.No further information will be provided.6 reported device events were submitted via medwatches: 2210968-2020-01636, 2210968-2020-01638, 2210968-2020-01639, 2210968-2020-01640 and 2210968-2020-01641.
 
Event or Problem Description
It was reported the patient underwent an unknown urological procedure on (b)(6) 2020 and the suture was used.It was reported that when opening the package, it was found that the suture had been detached from the needle.It was a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/02/2020.A manufacturing record evaluation was performed for the finished device lot pcb278, and no non-conformances were identified.Additional h3 investigation summary: it was received for analysis an empty opened overwrap, a paper lid and a winding former with a detached needle and five undispensed needles-sutures of product code c003d, lot pcb278.The product code is control release and requires of eight strands per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.In addition, the suture that failed was not received.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9774480
Report Number2210968-2020-01637
Device Sequence Number3086846
Product Code GAP
UDI-Device Identifier10705031023345
UDI-Public10705031023345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC003D
Device Catalogue NumberC003D
Device Lot NumberPCB278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/02/2020
Patient Sequence Number1